← Return to Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@andrewnielsen

That advice is no good. The withdrawal is from the last little bit of the Efexor being metabolised really quickly. So, tapering will not help. Instead, overlap your last three Efexor tablets (37.5 or 75 mg, which ever is the lowest you tolerate) And then stop them both, or stay on the Prozac if you prefer. No more withdrawal symptoms at al. The Prozac inhibits the metabolism of the Effexor, you see.

Jump to this post


Replies to "That advice is no good. The withdrawal is from the last little bit of the Efexor..."

Andrew is correct. The only painless way to withdraw from Venlafaxine is to use the "Prozac Bridge." Stop Venlafaxine and start Prozac immediately and then withdrawing from Prozac is quite easy. But do this under the supervision of a doctor.

HI, I just received IV ketamine Infusions for chronic daily migraine pain and depression. I'm on Effexor ER 75 mg. twice a day. I started taking it once a day after the ketamine. I'm having frequent weird headaches that don't feel at all like my usual migraine, and lots of low grade annoying nausea that Zofran isn't really helping. The pain doc said he thought it was from the Ketamine on the phone. In his office he said I could come off Effexor now. I don't think he knows how hard that would be….So I came to this site to read other people's experiences. Your advice sounds logical. What do you mean by overlapping the last Effexor? I don't have Prozac in the house, but I do have Trintellix which is also a SSRI and works I believe on norepinephrine too. What do you think I should do? I also have ketamine lozenges which I've been blaming for the nausea, but it definitely could be from cutting the effexor dose in half. Help!

Can you explain what you mean by overlapping?